| Model Number |
24702 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/06/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the tibial artery.After a v-18 guidewire crossed the lesion, a 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during the second inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications reported and the patient's status was stable.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.There was a pinhole at the distal marker band.There was no marker band damage detected.Inspection of the remainder of the device presented no other damage or irregularities.